Missouri, 2023

Drought in Missouri, November 1 to 30, 2023

November 1 to 30, 2023 · NWS EAX · 9 events in 9 counties and zones

Severe drought continued through the entire month of November for 9 counties in the Pleasant Hill/Kansas City CWA.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Severe drought continued through the entire month of November for 9 counties in the Pleasant Hill/Kansas City CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 31, 11:34 PM CST, 26 minutes earlier.

Area forecast discussion, Oct 31, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1234 AM CDT Wed Nov 1 2023

.Discussion...
Issued at 634 PM CDT TUE OCT 31 2023

Key Messages:

-Unseasonably cold temperatures today into tonight, with record
 low temperatures possible by Wednesday morning.

-Warming trend begins on Thursday into the weekend.

Discussion:

Post frontal northwesterly winds will weaken with sunset, as a
surface high builds in from the west. Limited sky cover and
weakening winds set up nearly ideal radiational cooling after 23Z.
With dewpoint temperatures ranging from the high single digits to
the low teens, overnight/early morning low temperatures are expected
to get down to near record lows in the upper teens across the
region.

As the surface high moves to the southeast of the region, winds will
shift to a southerly direction. This will help to establish a
warming trend. Wednesday high temperatures are anticipated to be in
the upper 40s. Winds are forecasted to pick back up with gusts up to
25 MPH due to the surface high center starting to move away and the
pressure gradient tightening. On Thursday, the surface high moves
further east, keeping winds out of the south. This steady warm air
advection will help temperatures reach the mid to upper 50's by
Thursday. By this weekend high temperatures are expected to reach
the mid 60s with continued warm air advection. Guidance suggests the
passage of a few shortwave troughs but with a lack of moisture

&&

.Climate...
Issued at 638 PM CDT TUE OCT 31 2023

-------------WED MORNING LOWS (11/01)------------

                        RECORD         FORECAST
Kansas City (MCI):      20 (1991)          19
KC Downtown:            21 (1991)          23
St. Joseph:             20 (2014)          16
Kirksville:             19 (1954)          17
Sedalia:                26 (2014)          18

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1232 AM CDT WED NOV 1 2023

VFR conditions through the period. Light and variable winds will
become southerly by sunrise, with speeds increasing to AOA 12kts
by 16Z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Collier
Aviation...Blair
Climate...HB/Kurtz
Hazardous weather outlook, Oct 31, 5:48 AM CST, 18 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
648 AM CDT Tue Oct 31 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
648 AM CDT Tue Oct 31 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Another hard freeze is expected tonight, with lows in the upper
 teens to low 20s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Cooper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cooper forecast zone
Reported by
Drought Monitor
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November for Cooper County.

Drought, Howard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November for Howard County.

Drought, Saline

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saline forecast zone
Reported by
Drought Monitor
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Saline County.

Drought, Pettis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pettis forecast zone
Reported by
Drought Monitor
Coordinates
38.728, -93.285 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Pettis County.

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
38.744, -93.806 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Johnson County.

Drought, Henry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Henry County.

Drought, Bates

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bates forecast zone
Reported by
Drought Monitor
Coordinates
38.257, -94.340 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Bates County.

Drought, Putnam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Drought Monitor
Coordinates
40.479, -93.016 (the zone’s center; the record gives no point)

Severe (D2) drought continued through the entire month of November 2023 for Putnam County.

Drought, Schuyler

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Schuyler forecast zone
Reported by
Drought Monitor
Coordinates
40.470, -92.521 (the zone’s center; the record gives no point)

Extreme (D3) drought continued through the entire month of November 2023 for Schuyler County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2023Every state in 2023This day in weather historyWarnings in Missouri, November 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149422, 1149423, 1149424, 1149425, 1149426, 1149427, 1149428, 1149429, 1149430.